EconPapers    
Economics at your fingertips  
 

On the predictive power of network statistics for financial risk indicators

Jianhua Song, Zhepei Zhang and Mike K.P. So

Journal of International Financial Markets, Institutions and Money, 2021, vol. 75, issue C

Abstract: An understanding of the financial instability during financial crises is an important topic in risk management. Market participants actively use risk indicators, such as the VIX in the US, the VHSI in Hong Kong and the V2TX in Europe, which are derived from derivative products, to measure market anxiety and fear and thus to estimate systemic risk in the market. In this paper, we present the findings of a study on the lead–lag relationship between financial connectedness and risk indicators. Specifically, we examine the predictive power of time-varying network statistics, compiled from more than 1300 stocks from international stock markets, on the risk indicators. Our empirical findings show strong evidence in favor of using network statistics to predict risk indicators. The findings reveal the importance of network connectedness in measuring systemic risk.

Keywords: Financial network connectedness; Granger causality; Market anxiety; Network analysis; Risk analytics; Systemic risk (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443121001347
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:75:y:2021:i:c:s1042443121001347

DOI: 10.1016/j.intfin.2021.101420

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2023-05-18
Handle: RePEc:eee:intfin:v:75:y:2021:i:c:s1042443121001347